Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 191, NWS Albany, NY

August 7, 2008Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 7, 2008, 1:16 PM EDT for Warren County, Washington County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2008, 1:16 PM EDT (17:16 UTC)
Expired
Aug 7, 2008, 2:15 PM EDT
In force
59 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 101 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 12:48 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:26 AM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 7, 9:26 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
926 AM EDT THU AUG 7 2008

.SYNOPSIS...
A LARGE UPPER LEVEL LOW WILL PERSIST FROM EASTERN CANADA INTO THE
NORTHEAST THROUGH AT LEAST THE NEXT FEW DAYS. SEVERAL
DISTURBANCES WILL PASS THROUGH THE OUR REGION DURING THIS TIME.
THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS...AND SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A BROAD UPPER LEVEL TROF WILL CONTINUE TO DOMINATE OUR WEATHER. AN
EMBEDDED DISTURBANCE DEPICTED ON WATER VAPOR IMAGERY IS CURRENTLY
ADVANCING EASTWARD ACROSS WESTERN NEW YORK AND WILL MOVE INTO
EASTERN NEW YORK AND WESTERN NEW ENGLAND LATER TODAY. THIS WILL
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING THIS AFTERNOON. AS OF NOW IT APPEARS THE BEST CHANCE
FOR MORE ROBUST THUNDERSTORMS WILL BE FROM THE CAPITAL REGION
SOUTHWARD...AS THIS IS WHERE THE HIGHEST CAPE IS FORECAST. THE
12Z ALB SOUNDING MODIFIED YIELDS SBCAPE OF 2000 J/KG. A FEW LOW
LEVEL INVERSIONS SHOULD EASILY BE MIXED OUT BY LATE MORNING...AS
STRATUS CLOUD DECK ERODES. FLOW IN THE LOW TO MID LEVELS NOT VERY
IMPRESSIVE...WITH ANY APPRECIABLE WIND GREATER THAN 30 KT CONFINED
TO 500 MB AND HIGHER. STORM ENVIRONMENT WILL RESEMBLE PULSE-TYPE
BUT WITH AMPLE FORCING FROM SHORT WAVE TROF MOVING THROUGH. HAIL
WILL BE THE MAIN THREAT...WITH COLD POOL ALOFT /500 MB TEMPS OF
-16C/ AND WBZERO HEIGHTS BELOW 9000 FEET. ALSO...850-500 MB LAPSE
RATES IMPRESSIVE AROUND 7C/KM. SOME STORMS WITH STRONGEST CORES MAY
PRODUCE SOME BRIEF WIND GUSTS...AS DCAPE FORECAST TO BE AROUND 750
J/KG. WILL MENTION ENHANCED WORDING IN HWO FROM CAPITAL REGION
SOUTHWARD. TEMPS TODAY MAINLY MID TO UPPER 70S IN THE HIGHER
ELEVATIONS AND UPPER 70S TO LOWER 80S IN THE VALLEYS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
UPPER TROF STUBBORNLY REMAINS OVER THE REGION DURING THIS
PERIOD...SO LOOKS LIKE MORE OF THE SAME...A MIX OF CLOUDS AND SUN
WITH SCATTERED SHOWERS AND THUNDERSTORMS...MOSTLY DURING THE
AFTERNOON AND EVENING HOURS. WENT WITH A BLEND OF MAV/FWC AND MET
GUIDANCE THROUGHOUT THIS PERIOD...EXCEPT THE MET VALUES WERE TOO
COOL FOR THE MAX TEMPERATURE ON FRIDAY SO FAVORED THE MAV/FWC
VALUES. COOL TEMPERATURES CONTINUE ALOFT SO AGAIN HAVE INCLUDED
THE POSSIBILITY OF SMALL HAIL WITH THUNDERSTORMS.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
FRIDAY THE NAM AND GFS BEGAN DIVERGING IN THEIR HANDLING OF 500HPA
CUT OFF...AND ALL THAT FOLLOWS. BY 12UTC SAT THE GFS HAS A 552
HPA CUT OFF CENTERED OVER N NYS...SLOWLY LIFTING NE UP THE ST.
LAWRENCE VLY REACHING YQB BY 12UTC SUNDAY. MEANWHILE THE NAM AND
GEM HAVE SWUNG A 500 HPA TROF EAST OF RGN BY 12UTC SAT...AND HOLD
THE MAIN CUTOFF UP OVER JAMES BAY. THE RESULT IS A MUCH SUNNIER
AND WARMER SAT AND SUN. SAT IN THIS SCENARIO WOULD FEATURE SCT
AFTN -SHRA/TSTMS...SUNDAY AS THE CUTOFF APPROACHES A SFC LOW DRAGS
A CDFNT AND PRODUCES A RATHER SIGNIFICANT CONVECTIVE LINE DURING
THE AFTN. LOOKING AT IPV ANOMALIES...BOTH MODELS START WITH THE
SAME PV AREAS...AND DEVELOP THEM DIFFERENTLY. GIVEN THE NAM/GEM
ALIGNMENT...IN THE WEEKEND PERIOD WILL LEAN TWRD NAM.

MONDAY THE GFS HAS THIS FIRST CUTOFF IS SOMEWHERE IN NE
QUEBEC...AND DUMBELLING AROUND ANOTHER CUTOFF CENTER IN N HUDSONS
BAY. WHILE THE GFS SHOWS FCA GETTING A REPRIEVE MONDAY FROM THE
DAILY BOUTS OF -SHRA/TSTMS...WITH FCST BUILT ON NAM/GEM ASSUMPTION
THAT MAIN CUT OFF IS CENTERED OVER N NYS MONDAY MORNING...WILL KEEP
HIGHER CHC POPS MONDAY PARTICULARLY N.

BY TUESDAY AS THE DUMBELLING CUTOFFS ROTATE DOWN FROM QUEBEC ACROSS
NE USA...THEY DRAG YET ANOTHER CDFNT DOWN ACROSS THE REGION WITH
ITS ATTENDANT AREA OF SHRA/TSTMS. IT LOOKS LIKE IN THIS SCENARIO
THAT BY MIDWEEK THE CUTOFF MOVIE COMES TO AN END AND THEY FINALLY
EXIT WEDNESDAY. 500 HPA RIDGE BUILDS FM ONTARIO INTO NY AND NEW
ENG....ALONG WITH SFC HIGH PRESSURE. DUE TO THE TRAJECTORY OF THE
AIRMASS...GFS ALLUDES TO THE UNIQUE AUGUST SITUATION WE GET SOME
YEARS...MAJOR WAA FROM CANADA.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
A WIDE UPPER TROF OVER EASTERN CANADA WILL CONTINUE TO DOMINATE
THE WEATHER OVER THE REGION WITH COLD AIR ALOFT OVER FAIRLY WARM AND
MOIST AIR AT THE SURFACE. FOG...WHICH HAS RESULTED IN LOCALIZED
MVFR/IFR VISIBILITY...WILL MIX OUT AND DISSIPATE BETWEEN 11Z AND
13Z...WITH VFR FLIGHT CONDITIONS PREVAILING THE REST OF THE DAY.
HIGH AND MID LEVEL CLOUDS WERE STREAMING INTO THE REGION AHEAD OF
A WAVE DEVELOPING ON THE FRONTAL SYSTEM IN THE OHIO VALLEY. ONCE
THE SUN BEGINS HEATING THE AIRMASS WE CAN EXPECT CU TO FORM AND
SCATTERED THUNDERSTORMS WILL DEVELOP AS THE DAY GOES ON. LOCALIZED
MVFR/IFR MAY BE ENCOUNTERED IN SHOWERS AND THUNDERSTORMS AND
SOME OF THE THUNDERSTORMS MAY CONTAIN SMALL HAIL. WINDS TODAY
WILL GENERALLY BE FROM THE WEST 4 TO 8 KNOTS. THE CU WILL START
TO DIMINISH AS THE SUN GETS LOW WHILE THE MIDLEVEL CLOUDS AHEAD OF
THE FRONTAL SYSTEM WILL THICKEN AND EVENTUALLY LOWER. WINDS WILL
DIMINISH TONIGHT. A FEW POCKETS OF FOG MAY FORM IN VALLEYS OR
NEAR BODIES OF WATER...BUT CLOUDS SHOULD PRETTY MUCH INHIBIT
RADIATIONAL COOLING.

OUTLOOK...
FRI...SOME LIGHT FOG POSSIBLE IN ERY AM...THEN CHC SHRA/TSRA
SAT...VFR/MVFR...CHC SHRA/TSRA.
SUN...VFR...CHC SHRA/TSRA
MON...VFR...NO SIG WX.

&&

.FIRE WEATHER...
WITH THREAT OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
THIS AFTERNOON...MORE WIDESPREAD SHOWERS FRIDAY....AND SCATTERED
SHOWERS EACH DAY INTO NEXT WEEK...FREQUENT WET FLAG CONDITIONS WILL
RESULT. WHILE NOT ALL AREAS WILL GET PRECIPITATION EACH DAY...ALL
AREAS OVER 7 DAYS WILL HAVE SEVERAL PERIODS OF SHOWERS.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS BROUGHT SOME LOCALLY HEAVY RAINFALL TO
THE CENTRAL ADIRONDACKS AND SOUTHERN VERMONT RESULTING IN RISES
OF AROUND TWO FEET ON THE HUDSON...MOOSE...WILLIAMS...AND SAXTONS
RIVERS. THESE RIVERS HAVE LEVELED OFF AND WILL RECEDE THIS MORNING.
THERE WILL BE A BRIEF PAUSE THIS MORNING BEFORE MORE SHOWERS AND
THUNDERSTORMS FIRE UP THIS AFTERNOON. BASIN WIDE RAINFALL WILL...
FOR THE MOST PART...BE LESS THAN HALF AN INCH. HOWEVER...ANY
THUNDERSTORM COULD LOCALLY PUT DOWN AN INCH OR MORE OF RAINFALL IN
A SHORT TIME WHICH COULD SHARP RISES ON SMALLER RIVERS AND
MOMENTARY FLOODING ON ROADS AND PARKING AREAS. MORE OF THE SAME
EXPECTED FOR FRIDAY...PERHAPS A BRIEF PAUSE SATURDAY...THEN MORE
AGAIN SUNDAY...AS A PERSISTENT UPPER LOW WILL BRING ABOUT
UNSETTLED WEATHER CONDITIONS OVER THE REGION.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...RCK
LONG TERM...SNYDER
AVIATION...RCK
FIRE WEATHER...SNYDER
HYDROLOGY...RCK
Hazardous weather outlook, Aug 7, 1:03 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
103 PM EDT THU AUG 7 2008

CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084-
VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-HAMILTON-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
103 PM EDT THU AUG 7 2008

...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EXCEPT HERKIMER COUNTY...AS WELL AS SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...MAINLY DURING
THE AFTERNOON EVENING AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN
ACTIVATION HAS BEEN REQUEST FOR ALL OF EASTERN NEW YORK EXCEPT
HERKIMER COUNTY...AS WELL AS ALL OF ADJACENT EASTERN NEW ENGLAND.

NYZ032-038-081100-
NORTHERN HERKIMER-SOUTHERN HERKIMER-
103 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER COUNTY OF EAST
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A LIKELIHOOD OF THUNDERSTORMS. WHILE THESE ARE NOT
EXPECTED TO REACH SEVERE LIMITS...THEY COULD GET STRONG ENOUGH TO
PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH. THE CELLS WILL MOVE
EAST 10 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...MAINLY DURING
THE AFTERNOON EVENING AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 7, 11:35 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1135 AM EDT THU AUG 7 2008

NYZ042-043-083-071615-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
1135 AM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES...

AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN.
THIS STORM WAS LOCATED NEAR WARRENSBURG...OR ABOUT OVER
WARRENSBURG...AND MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
WARRENSBURG BY 1145 AM EDT
BOLTON LANDING BY 1205 PM EDT
7 MILES NORTHEAST OF LAKE GEORGE VILLAGE BY 1215 PM EDT

JPV
Special weather statement, Aug 7, 11:38 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1138 AM EDT THU AUG 7 2008

NYZ063>065-071630-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN ULSTER NY-
1138 AM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES...

AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN.
THIS STORM WAS LOCATED NEAR TILLSON...OR ABOUT 7 MILES NORTH OF NEW
PALTZ...AND MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
TILLSON BY 1155 AM EDT
NEW PALTZ...6 MILES WEST OF HYDE PARK AND 8 MILES SOUTHWEST OF
STAATSBURG BY 1230 PM EDT

THIS IS A SLOW MOVING THUNDERSTORM THAT COULD PRODUCE ONE HALF TO
ONE INCH OF RAIN IN LESS THAN ONE HOUR. THIS COULD LEAD TO PONDING
OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS.

JPV
Special weather statement, Aug 7, 12:00 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1200 PM EDT THU AUG 7 2008

NYZ041-050-084-071645-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
1200 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS IN SARATOGA AND WASHINGTON COUNTIES...

AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH
OF GLENS FALLS TO 6 MILES EAST OF SARATOGA SPRINGS TO SARATOGA
SPRINGS...AND MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...
GREENWICH BY 1225 PM EDT

JPV
Special weather statement, Aug 7, 12:12 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1212 PM EDT THU AUG 7 2008

VTZ014-015-071700-
EASTERN WINDHAM VT-WESTERN WINDHAM VT-
1212 PM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM IN WINDHAM COUNTY...

AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN.
THIS STORM WAS LOCATED NEAR NEWFANE...OR ABOUT OVER TOWNSHEND...AND
MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEWFANE BY 1220 PM EDT
PUTNEY BY 1255 PM EDT
BRATTLEBORO BY 100 PM EDT

THIS IS A SLOW MOVING THUNDERSTORM THAT COULD PRODUCE ONE HALF TO
ONE INCH OF RAIN IN LESS THAN ONE HOUR. THIS COULD LEAD TO PONDING
OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS.

JPV
Special weather statement, Aug 7, 12:35 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1235 PM EDT THU AUG 7 2008

NYZ041>043-050-083-084-071715-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
1235 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS IN SARATOGA...WARREN AND WASHINGTON
COUNTIES...

AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST
OF COMSTOCK TO HUDSON FALLS TO 9 MILES WEST OF GREENWICH...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF LAKE GEORGE VILLAGE TO
HUDSON FALLS TO 6 MILES EAST OF SARATOGA SPRINGS...AND MOVING EAST AT
10 MPH.

THUNDERSTORMS WILL BE NEAR...
GREENWICH...HARTFORD...COMSTOCK AND 8 MILES WEST OF SALEM BY 115 PM
EDT

THESE ARE SLOW MOVING THUNDERSTORMS THAT COULD PRODUCE ONE HALF TO
ONE INCH OF RAIN IN LESS THAN ONE HOUR. THIS COULD LEAD TO PONDING
OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS.

JPV
Special weather statement, Aug 7, 12:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1239 PM EDT THU AUG 7 2008

VTZ014-015-071730-
EASTERN WINDHAM VT-WESTERN WINDHAM VT-
1239 PM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM IN WINDHAM COUNTY...

AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR GUILFORD CENTER...OR ABOUT OVER BRATTLEBORO...AND MOVING
EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
BRATTLEBORO BY 1245 PM EDT
NORTH VERNON AND VERNON BY 105 PM EDT

THIS IS A SLOW MOVING THUNDERSTORM THAT COULD PRODUCE ONE HALF TO
ONE INCH OF RAIN IN LESS THAN ONE HOUR. THIS COULD LEAD TO PONDING
OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS.

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:06 PM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 7, 12:48 PM EDTSevere Thunderstorm WarningALYWarren, Washington57 min
Aug 7, 12:55 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster65 min
Aug 7, 12:59 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington46 min
Aug 7, 1:53 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga67 min
Aug 7, 2:03 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster43 min
Aug 7, 2:05 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren55 min
Aug 7, 2:09 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren51 min
Aug 7, 2:25 PM EDTSevere Thunderstorm WarningALYSaratoga50 min
Aug 7, 2:45 PM EDTAreal Flood AdvisoryALYSaratoga, Warren2 hr
Aug 7, 2:59 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington61 min
Aug 7, 3:52 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer53 min
Aug 7, 4:11 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer64 min
Aug 7, 4:12 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer2 hr
Aug 7, 4:27 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer63 min
Aug 7, 4:35 PM EDTSevere Thunderstorm WarningALYRensselaer55 min
Aug 7, 5:17 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer58 min
Aug 7, 5:41 PM EDTSevere Thunderstorm WarningALYColumbia, Greene64 min
Aug 7, 6:17 PM EDTSevere Thunderstorm WarningALYColumbia58 min
Aug 7, 6:50 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Aug 7, 7:01 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess44 min
Aug 7, 7:55 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess2 hr
Aug 7, 1:02 PM EDTFlash Flood WarningALYWindham3 hr
Aug 7, 1:11 PM EDTSevere Thunderstorm WarningALYWindham64 min
Aug 7, 2:51 PM EDTAreal Flood AdvisoryALYWindham118 min
Aug 7, 2:55 PM EDTSevere Thunderstorm WarningALYWindham65 min
Aug 7, 4:51 PM EDTAreal Flood AdvisoryALYBennington3 hr
Aug 7, 5:29 PM EDTAreal Flood AdvisoryALYBerkshire3 hr
Aug 7, 5:59 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.